Alert archive / Mississippi / Flash Flood Warnings in 2008
Flash Flood Warning 14, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 16, 2008, 7:27 AM CDT for Jackson County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2008, 7:27 AM CDT (12:27 UTC)
- Expired
- May 16, 2008, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Jackson County, MS
The radar
The Mobile radar (KMOB), 51 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1683 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 161229
FFWLIX
MSC059-161530-
/O.NEW.KLIX.FF.W.0014.080516T1227Z-080516T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
727 AM CDT FRI MAY 16 2008
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PASCAGOULA...OCEAN SPRINGS...MOSS
POINT...ESCATAWPA...
* UNTIL 1030 AM CDT
* AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE SOUTH HALF OF JACKSON
COUNTY.
STORMS THIS MORNING HAVE PRODUCED 3 TO 5 INCHES OF RAIN FROM GAUTIER
TO MOSS POINT. ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3042 8885 3059 8888 3060 8886 3057 8842
3034 8841 3032 8852 3036 8860 3033 8867
3033 8875
TIME...MOT...LOC 1227Z 180DEG 0KT 3044 8861
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 16, 4:04 AM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, May 16, 4:04 AM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 404 AM CDT FRI MAY 16 2008 .SHORT TERM... READY FOR ANOTHER RAINY DAY...OR AT LEAST MORNING? ANOTHER IN A LINE OF DISTURBANCES WILL MOVE ALONG THE COLD FRONTAL AXIS TODAY. THIS IS CURRENTLY BEGINNING OVER THE NW GULF. SH/TS CELLS WILL MOVE NE AT 25 KNOTS THIS MORNING THEN BECOME EASTBOUND AND SPEED UP TO AROUND 40 KNOTS BY NOON. SO FLOODING SHOULD NOT BE A PROBLEM OVER THE NORTH SHORE BUT SOME TRAINING ISSUED MAY SET UP FOR A TIME OVER AREAS SOUTH OF THE LAKE AND WILL HAVE TO BE WATCHED. AS FAR AS SEVERE WX...WE HAVE HAD OUR SHARE THE PAST FEW DAYS. BUT TODAY WILL BE A LITTLE DIFFERENT. TS THAT DEVELOP TODAY DO NOT HAVE THE NUMBERS TO SUPPORT SEVERE CRITERIA OVER THE NORTH SHORE AND MOST OF SOUTHERN MISSISSIPPI. CONDITIONS CHANGE SOMEWHAT AS ONE HEADS SOUTHWARD TOWARD THE COAST. IF I HAD TO DRAW A LINE FOR AN AREA WITH THE BEST CONDITIONAL PROBABILITIES IT WOULD BE FROM THIBODEAUX TO PICAYUNE AND ALL AREAS SOUTH AND EAST...ESPECIALLY OVER THE GULF COASTAL WATERS. THESE PRIME CONDITIONS WILL SINK TOWARD THE COAST ALL MORNING. WILL BRING THIS UP IN THE HWO THIS MORNING WITH STRONGER EMPHASIS ON MARINE WATERS. MAIN HAZARDS ON LAND FOR THE AREAS MENTIONED ABOVE WILL INCLUDE STRONG DAMAGING WINDS AND FREQUENT LIGHTNING. 500 TEMPS ARE QUITE WARM AT AROUND -7C SO HAIL IF ANY SHOULD BE SMALL FOR THESE LAND AREAS. NUMBERS SUPPORTING TORNADIC DEVELOPMENT ARE LOW UNTIL WE GET OVER THE COASTAL WATERS. WILL MENTION WATERSPOUT POSSIBILITIES...LARGE HAIL...STRONG WINDS 40+ KNOTS...CONTINUOUS LIGHTNING FOR THE GULF WATERS TODAY. ALL THIS ACTIVITY SHOULD BEGIN TO DECREASE AS WE MOVE THROUGH THE AFTERNOON. THE COLD FRONT MOVES SLOWLY INTO THE GULF BRINGING THE LARGE AREAS OF SH/TS WITH IT. THE WEEKEND LOOKS GOOD AS DOES THE FIRST PART OF NEXT WEEK. .LONG TERM... SOME MORE CHANGES ARE COMING FOR THE EXTENDED. A VERY STRONG 170KT JET AT 30H IS CURRENTLY MOVING OVER THE WEST PAC AND WILL INTRODUCE ITSELF TO AN EAST PAC TROUGH MONDAY. THE UPPER RIDGE OVER THE WEST COAST IS QUITE EXTENSIVE AND STRONG BUT WILL BE NO MATCH FOR THE PAC JET MOVING INTO ITS WEST SIDE. THE JET WILL BE STRONG ENOUGH TO DEEPEN THE EAST PAC TROUGH PROGRESSING THE TROUGH OVER THE RIDGE EFFECTIVELY FLATTENING AND SHOVING IT EAST. BY THE END OF THE FORESEEABLE EXTENDED...THE JET IS ABLE TO CARVE OUT A HUGE UPPER TROUGH TAKING UP MUCH OF NORTH AMERICA. KEEP IN MIND THIS IS SEVERAL DAYS OUT BUT CURRENT GLOBAL MODELS ARE ALREADY PICKING UP AND INITIALIZING ON THE STRONG PAC JET. && .AVIATION... IFR RULES WILL APPLY FOR SCATTERED LOW CEILINGS THIS MORNING. THESE WILL LIFT SOMEWHAT DURING THE MORNING. BUT AREAS OF CONVECTION WILL STAY WITH US THROUGH NOON BEFORE WEAKENING DURING THE AFTERNOON. && .MARINE... && .PRELIMINARY POINT TEMPS/POPS... MCB 78 55 81 57 / 40 0 0 10 BTR 79 57 84 59 / 50 0 0 10 MSY 79 62 81 62 / 70 10 0 10 GPT 80 59 80 60 / 70 10 0 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
In the hours before
Special weather statement, May 16, 4:22 AM CDT, 3 hours 5 minutes before
LAZ058>062-065-161015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 422 AM CDT FRI MAY 16 2008 ...HEAVY RAIN MOVING FROM THIBODAUX TO NEW ORLEANS... AT 416 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS SHOWERS AND THUNDERSTORMS FROM NORTHERN LAFOURCHE PARISH TO THE NEW ORLEANS METRO AREA. TRAINING OF RAINFALL ALONG THIS STRETCH AND BOUTTE...KENNER...DESTREHAN AND OTHER NEIGHBORING CITIES WILL LIKELY RECEIVE UP TO 2 INCHES OF RAIN THROUGH 530 AM THIS MORNING. BE PREPARED TO TAKE QUICK ACTION IF A FLASH FLOOD WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 16, 6:25 AM CDT, 1 hour 2 minutes before
LAZ061-063-064-068>070-161230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 625 AM CDT FRI MAY 16 2008 ...LINE OF THUNDERSTORM WITH HEAVY RAIN MOVING SOUTH OF NEW ORLEANS... AT 619 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY RAINFALL...ALONG A LINE EXTENDING FROM BAY ST. LOUIS TO MYRTLE GROVE...MOVING SOUTHEAST AT 10 MPH. THE MAIN THREAT WILL BE HEAVY RAINFALL OVER MYRTLE GROVE...YSCLOSKEY... POINTE A LA HACHE...PORT SULPHUR AND EMPIRE THROUGH 8 AM THIS MORNING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 16, 6:46 AM CDT, 41 minutes before
LAZ066>068-161245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 646 AM CDT FRI MAY 16 2008 ...THUNDERSTORM WITH HEAVY RAIN FROM MYRTLE GROVE TO SOUTH OF DULAC... AT 642 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH HEAVY RAINFALL...ALONG A LINE EXTENDING FROM MYRTLE GROVE TO SOUTH OF DULAC...MOVING SOUTHEAST AT 10 MPH. THESE THUNDERSTORMS WITH HEAVY RAINFALL WILL BE NEAR...LEEVILLE AT 730 AM...GRAND ISLE AT 745 AM. RAINFALL AMOUNTS OF 3 INCHES ARE POSSIBLE. ANY THUNDERSTORM ALONG THIS LINE OF STORMS HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 9:26 AM CDT | River Flood Warning | LIX | Hancock, Pearl River | 7 days |
Nearby
Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.